MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV T-HNDL TORQUE DRVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY IRELAND - 9616671 ATTUNE REV T-HNDL TORQUE DRVR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 254600410
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 't' handle torque driver failed to tighten broach bolt sufficiently during a revision.
 
Additional Manufacturer Narrative
Product complaint (b)(4).B3: date of event is an unknown date.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, ¿it was reported that this was a follow up on (b)(4).The 2nd 't' handle torque driver for attune revision behaved the same way as the one on the first complaint.Both will be returned".The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of returned device revealed attune rev t-hndl torque drvr had signs of normal use and service.Additionally, nicked patterns were found inside the collar release, a factor that can be traced to not holding correctly into the mating device.The observed conditions was identified as an end of life indicator; damage consistent with repeated heavy use and servicing around 6 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection and a functional test were not performed for the attune rev t-hndl torque drvr due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the attune rev t-hndl torque drvr would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to an end of life problem, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured:(b)(4).2) date of manufacture: april 6 2017.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference: ifu-0902-00-836.Device history review
=
> 1) quantity manufactured:(b)(4).2) date of manufacture: april 6 2017.3) any anomalies or deviations identified in dhr: none.4) expiry date: n/a.5) ifu reference: ifu-0902-00-836.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h3.
 
Event or Problem Description
These complaints were based on the fact that the torque handle seemed to not tighten the instrument junction properly.It is unclear if the instrument is broken, worn or just beyond the 5 year expected life.The cost to replace these handles is $5500 on our instrument budget.My hope is that the manufacturer will replace the handles at no charge.A.Date of event? (b)(6) 2024.B.Please confirm the alert date.(b)(6) 2024.C.Was/were there any adverse consequence/s that affected the patient because of the reported event?- no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE REV T-HNDL TORQUE DRVR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18622531
Report Number1818910-2024-02166
Device Sequence Number7407415
Product Code LXH
UDI-Device Identifier00858325005169
UDI-Public00858325005169
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254600410
Device Lot NumberGB102023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer01/31/2024
02/16/2024
03/22/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/05/2024
02/18/2024
03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown